FAQ Search Today's Posts Mark Forums Read
» Video Reviews

» Linux Archive

Linux-archive is a website aiming to archive linux email lists and to make them easily accessible for linux users/developers.


» Sponsor

» Partners

» Sponsor

Go Back   Linux Archive > Ubuntu > Ubuntu User

 
 
LinkBack Thread Tools
 
Old 12-28-2007, 08:36 PM
"Andrew P. Burgess"
 
Default Enabling Visual Effects

I'm trying to enable visual
desktops*effects on my Ubuntu virtual machine. I've installed the compiz
config settings manager; but when I choose any option on the "Visual Effects"
tab in the appearance dialog, I get the message "Desktop Effects could not be
enabled." That's all; doesn't tell me why or what do to. Any ideas on what I can
do to enable them? Or is it not possible in a virtual machine?
Thanks,
Andrew
--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at: https://lists.ubuntu.com/mailman/listinfo/ubuntu-users
 
Old 12-28-2007, 10:23 PM
"Ashley Benton"
 
Default Enabling Visual Effects

You can go in system >preference>Appearance>Visual effects, then you can enable the desktop effects
Good luck
Meg

On Dec 28, 2007 4:36 PM, Andrew P. Burgess <
apb@live.ca> wrote:





I'm trying to enable visual
desktops*effects on my Ubuntu virtual machine. I've installed the compiz
config settings manager; but when I choose any option on the "Visual Effects"
tab in the appearance dialog, I get the message "Desktop Effects could not be
enabled." That's all; doesn't tell me why or what do to. Any ideas on what I can
do to enable them? Or is it not possible in a virtual machine?
Thanks,
Andrew

--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at:
https://lists.ubuntu.com/mailman/listinfo/ubuntu-users



--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at: https://lists.ubuntu.com/mailman/listinfo/ubuntu-users
 
Old 12-28-2007, 10:29 PM
"Andrew P. Burgess"
 
Default Enabling Visual Effects

You can go in system >preference>Appearance>Visual effects, then
you can enable the desktop effects
Good luck
Meg

When I do that, I get the message
"Desktop effects could not be enabled."
--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at: https://lists.ubuntu.com/mailman/listinfo/ubuntu-users
 
Old 12-28-2007, 10:37 PM
"Ashley Benton"
 
Default Enabling Visual Effects

Do you have a video card? If yes what driver are you using?
Meg

On Dec 28, 2007 6:29 PM, Andrew P. Burgess <apb@live.ca> wrote:






You can go in system >preference>Appearance>Visual effects, then
you can enable the desktop effects
Good luck
Meg

When I do that, I get the message
"Desktop effects could not be enabled."

--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at:
https://lists.ubuntu.com/mailman/listinfo/ubuntu-users



--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at: https://lists.ubuntu.com/mailman/listinfo/ubuntu-users
 
Old 12-28-2007, 10:48 PM
"Andrew P. Burgess"
 
Default Enabling Visual Effects

Do you have a video card? If yes what driver are you
using?
Meg

Hope I have this right:
My video card is a Mobile Intel 965 Express Chipset Family. It's using driver
version 7.14.10.1253, from Intel, dated 13/04/2007. If it matters, this is on a
laptop (obvious now: with Mobile Intel...)
Thanks,
Andrew
--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at: https://lists.ubuntu.com/mailman/listinfo/ubuntu-users
 
Old 12-28-2007, 11:08 PM
"Ashley Benton"
 
Default Enabling Visual Effects

I am sorry I don't know anything about your videocard, I will google it. You have to find out if your video card allow the 3D or not. If you can have 3D with your video card you certainly will have to configure your video card to do it then be able to enable desktop effects. I know it works with Nvidia once you have installed the Nvidia proprietary drivers, but it is not a video card integrated I installed it after, so except if I find out something on google, I let more experienced users to help you

Good luck
Meg

On Dec 28, 2007 6:48 PM, Andrew P. Burgess <apb@live.ca> wrote:






Do you have a video card? If yes what driver are you
using?
Meg

Hope I have this right:
My video card is a Mobile Intel 965 Express Chipset Family. It's using driver
version 7.14.10.1253, from Intel, dated 13/04/2007. If it matters, this is on a
laptop (obvious now: with Mobile Intel...)
Thanks,
Andrew

--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at:
https://lists.ubuntu.com/mailman/listinfo/ubuntu-users



--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at: https://lists.ubuntu.com/mailman/listinfo/ubuntu-users
 
Old 12-28-2007, 11:26 PM
Gerard Bendotti
 
Default Enabling Visual Effects

Andrew P. Burgess wrote:
> I'm trying to enable visual desktops effects on my Ubuntu virtual
> machine. I've installed the compiz config settings manager; but when I
> choose any option on the "Visual Effects" tab in the appearance
> dialog, I get the message "Desktop Effects could not be enabled."
> That's all; doesn't tell me why or what do to. Any ideas on what I can
> do to enable them? Or is it not possible in a virtual machine?
> Thanks, Andrew
Hi Andrew, what type of virtual machine are you using?

From memory, VMware wont allow you to run compiz.

Gerard

--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at: https://lists.ubuntu.com/mailman/listinfo/ubuntu-users
 
Old 12-29-2007, 12:10 AM
"Andrew P. Burgess"
 
Default Enabling Visual Effects

I am sorry I don't know anything about your videocard, I will google it.
You have to find out if your video card allow the 3D or not. If you can have 3D
with your video card you certainly will have to configure your video card to do
it then be able to enable desktop effects. I know it works with Nvidia once you
have installed the Nvidia proprietary drivers, but it is not a video card
integrated I installed it after, so except if I find out something on google, I
let more experienced users to help you
Good luck
Meg


Thanks for your help; I'll google it and
see what comes up.
*
Andrew
--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at: https://lists.ubuntu.com/mailman/listinfo/ubuntu-users
 
Old 12-29-2007, 12:12 AM
"Andrew P. Burgess"
 
Default Enabling Visual Effects

Hi Andrew, what type of virtual machine are you using?

From memory, VMware wont allow you to run compiz.

Gerard
--

I am using VMware; that could be the problem. I might try installed Ubuntu
on a hard drive partition, instead of as a VM.
Thanks for your help,
Andrew


--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at: https://lists.ubuntu.com/mailman/listinfo/ubuntu-users
 
Old 12-29-2007, 02:12 PM
Rick Barry
 
Default Enabling Visual Effects

--- Ashley Benton <meggalen@gmail.com> wrote:

> You can go in system >preference>Appearance>Visual
> effects, then you can
> enable the desktop effects
> Good luck
> Meg
>
When I try this I get:

"The composite extention is not available."

Perhaps something specific to my ATI driver? Or should
I have installed something else first through Synaptic?


__________________________________________________ __________________________________
Looking for last minute shopping deals?
Find them fast with Yahoo! Search. http://tools.search.yahoo.com/newsearch/category.php?category=shopping

--
ubuntu-users mailing list
ubuntu-users@lists.ubuntu.com
Modify settings or unsubscribe at: https://lists.ubuntu.com/mailman/listinfo/ubuntu-users
 

Thread Tools




All times are GMT. The time now is 12:20 PM.

VBulletin, Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2007, Crawlability, Inc.
Copyright 2007 - 2008, www.linux-archive.org